Ask a Vet and Get Your Veterinary Questions Answered.
hi there....i did a masters in physiology and my focus was in canine opthalmology and i have seen this may times before.
Several things could be wrong. first off did they discuss the possibility of post-op glaucoma? This can cause moderate pain and therefore cause stomach upset and vomiting and diarrhea. My advice is to start pepcid AC, Prilosec or zantac tonight. Go to your ophthalmologist and get the ocular pressure taken. If it is normal they will give you some GI meds and possibly an anti vomiting drug like Regaln or Cerenia.
Also, after surgery some dogs have a few days of poor regulation of their diabetes. this may play a role as well.
I would definitely get the pressures taken as soon as possible. I hope this helps. Let me know if i can be of further assistance.
this is great news... therefore i would try basic GI mediations. Have your vet start metronidazole, pepcid (or similar drug), continue sucralfate and the bland diet. The use of an anti-vomiting drug may be necessary to stop the vomiting. I would also be curious if she has pancreatitits. This is a condition of the pancreas when there is inflammation present. Remember diabetes is when the beta cells of the pancreas don't produce insulin...dogs with diabetes are more likely to develop pancreatitis. Goto the vet in the am and have a CBC taken and a canine pancreatic lipase test to make sure pancreatitis is not present. Because she has diabetes we need to be extra cautious!